Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 40, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Nov 5, 2020, 1:03 PM MST for 5 counties in Colorado. It took effect at Nov 6, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2020, 1:03 PM MST (20:03 UTC)
- In effect from
- Nov 6, 2020, 11:00 AM MST
- Expired
- Nov 6, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2746 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS85 KBOU 052003 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 103 PM MST Thu Nov 5 2020 ...FIRE WEATHER CONCERNS INCREASING OVER PARTS OF THE EASTERN COLORADO PLAINS AND PALMER DIVIDE FRIDAY... .Abnormally warm and dry conditions over the last several days will combine with increasing southerly winds over the plains on Friday for critical fire weather conditions. COZ241-246-247-249-061230- /O.UPG.KBOU.FW.A.0025.201106T1800Z-201107T0000Z/ /O.NEW.KBOU.FW.W.0040.201106T1800Z-201107T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 103 PM MST Thu Nov 5 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE EAST INTO LINCOLN COUNTY AND INTO WASHINGTON COUNTY... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 5 PM MST Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 241, 246, 247 and 249. * Timing...Humidity will be decreasing by 11 AM with increasing southerly winds. Humidity should recover by 5 PM due to early sunset with winds taking slightly longer to decrease. * Winds...South 10 to 20 mph with gusts up to around 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Ongoing drought conditions combined with strong winds and low relative humidity mean conditions may be prime for rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
588 WWUS85 KBOU 061031 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 331 AM MST Fri Nov 6 2020 ...CRITICAL FIRE DANGER OVER PARTS OF THE EASTERN COLORADO PLAINS AND PALMER DIVIDE TODAY... .Abnormally warm and dry conditions, over the last several days, will combine with increasing southerly winds to produce critical fire weather conditions. COZ241-246-247-249-061845- /O.CON.KBOU.FW.W.0040.201106T1800Z-201107T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 331 AM MST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE EAST INTO LINCOLN COUNTY AND INTO WASHINGTON COUNTY... * Affected Area...Fire Weather Zones 241, 246, 247 and 249. * Timing...Humidity will be decreasing by 11 AM with increasing southerly winds. Humidity should recover by 5 PM due to early sunset with winds taking slightly longer to decrease. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Ongoing drought conditions combined with strong winds and low relative humidity mean conditions may be prime for rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
328 WWUS85 KBOU 061942 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1242 PM MST Fri Nov 6 2020 ...CRITICAL FIRE DANGER OVER PARTS OF THE EASTERN COLORADO PLAINS AND PALMER DIVIDE TODAY... .Abnormally warm and dry conditions, over the last several days, is combining with gusty southerly winds to produce critical fire weather conditions the rest of this afternoon. COZ241-246-247-249-070000- /O.CON.KBOU.FW.W.0040.000000T0000Z-201107T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 1242 PM MST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE EAST INTO LINCOLN COUNTY AND INTO WASHINGTON COUNTY... * Affected Area...Fire Weather Zones 241, 246, 247 and 249. * Timing...Now through 5 PM. Humidity should recover by 5 PM due to early sunset with winds taking slightly longer to decrease. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Ongoing drought conditions combined with strong winds and low relative humidity mean conditions may be prime for rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
078 WWUS85 KBOU 070014 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 514 PM MST Fri Nov 6 2020 COZ241-246-247-249-070115- /O.EXP.KBOU.FW.W.0040.000000T0000Z-201107T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 514 PM MST Fri Nov 6 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND EAST CENTRAL PLAINS OF COLORADO... Winds have decreased this evening. It will be windy again across the Palmer Divide and eastern plains on Saturday. Humidity will be a little higher, but caution should still be used. Avoid any open burning or operating machinery that may produce a spark. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 5, 8:51 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 5, 8:51 AM MST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 851 AM MST Thu Nov 5 2020 .UPDATE... Issued at 843 AM MST Thu Nov 5 2020 Only minor adjustments planned for the grids today. A dry westerly flow aloft with continued mild temperatures with near record highs for Denver. The record for this date in Denver is 77, set back in 2009. && .SHORT TERM...(Today and tonight) Issued at 316 AM MST Thu Nov 5 2020 A flat upper level ridge will build into the area today with dry westerly flow aloft. 850-700 mb temps are similar to Wed but winds over the plains will have a more south to southeast component. As a result, highs may end up a few degrees cooler over nern CO. However, readings will still be much above normal. .LONG TERM...(Friday through Wednesday) Issued at 316 AM MST Thu Nov 5 2020 Southwest flow aloft will be increasing Friday as a deep trough digs along the west coast. A deepening low in Wyoming will pull southerly winds up across the eastern plains, with a continuation of warm and dry weather. Elevated fire danger will occur, read the Fire Weather section below for more detail. Friday's temperatures will be very similar to today's readings, with near record warmth for early November. However, temperatures in the mountains may be tricky as increasing cloud cover will push in through the day, which may result in readings near or a degree or two cooler. Expect southerly winds of 10 to 20 mph with gusts to 30 mph over the higher terrain, Palmer Divide and eastern plains, while winds will be below 10 mph elsewhere. Though winds will slightly decouple overnight, there will still be stronger winds through the night heading into the surface low in Wyoming. Southwesterly flow increases more Saturday as the upper low pushes inland and into Nevada, with it's jet streak racing ahead of it into western Colorado. South to southwesterly winds throughout the atmosphere line up together, and upward QG motion and warm surface temperatures will promote deep mixing. Winds are expected to increase across the eastern plains with speeds of 15 to 25 mph with gusts to 35 mph, then only increasing through the night, with gusts to 45 possible as the jet moves overhead. Precipitation in the southerly flow is not a favored direction for most of our area, so backed off on PoPs and QPF, especially to the lee of the Front Range mountains. This will start to push into our area Saturday evening. QG motion will be upward over the northern start border, so this area may be able to squeeze out light rain/snow showers. Then upward motion increases after midnight, while a trough axis moves north over the area. Frontogenesis will push in from the west across the mountains. This will be the best time to see moisture for the area. about 1-4 inches is slated to fall over the mountains above 8500ft. After this, shortwave ridging will turn QG sharply downward to dry out the area into Sunday morning. The surface low and the shortwave piece of energy that will split off will quickly lift north into the Dakotas Sunday morning. However the leftover upper low will still be back over Nevada. This will slowly move east, keeping CO in southwesterly flow aloft. Splitting troughs are not a good precipitation set up for this area, and this looks to follow suit. The rain and snow falling Sunday morning will dry out, with a semi-dry cold front to push south across the area Sunday night. This will create some upslope flow Monday, while the main upper trough pushes across the state. Will likely see some light snow from this event as well. Tuesday on has pretty good agreement within the longer term models. Tuesday may see light orographic snow in the mountains, but otherwise dry as a shortwave ridge moves overhead. Yet another digging trough will push down from the Pacific NW and into the Great Basin by Wednesday. This will likely bring another round of light snow to the mountains during the day then onto the plains overnight. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 843 AM MST Thu Nov 5 2020 VFR today and tonight. Overall winds should be mainly southerly today thru tonight but will become light westerly by 12z on Fri. && .FIRE WEATHER... Issued at 316 AM MST Thu Nov 5 2020 Elevated fire danger will exist, over the Palmer Divide, this afternoon due to low humidity levels but winds will stay below Red Flag criteria. Southerly winds will be increasing, especially across the eastern plains, both on Friday and Saturday. Friday's winds will be right around criteria, with gusts 20 to 30 mph, while humidity will remain low over the Palmer Divide and areas east and north, with readings in the 13-18% range. Therefore, a Fire Weather Watch will be issued for Friday afternoon. Saturday and Sunday will have even stronger winds, with the possibility of gusts in the 40-50 mph range, however humidity will come up slightly, with readings in the low to mid 20% range. This will still produce elevated fire concerns, and another highlight may be needed for this time frame. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for COZ241-246-247-249. && UPDATE...Cooper SHORT TERM...RPK LONG TERM...Kriederman AVIATION...Cooper FIRE WEATHER...Kriederman
Hazardous weather outlook, Nov 5, 9:05 AM MST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 905 AM MST Thu Nov 5 2020 COZ030>051-061615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 905 AM MST Thu Nov 5 2020 ...INCREASING FIRE DANGER OVER THE EASTERN PLAINS... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Elevated fire danger will be in place this afternoon over the Palmer Divide. Otherwise it will be dry with much above normal temperatures. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strengthening winds in addition to the warm and dry weather will bring possible critical fire danger over the plains on Friday afternoon, mainly for the Palmer Divide and east into Lincoln and Washington counties. Stronger winds are expected on Saturday with another day of elevated fire danger on the plains however humidity should be slightly higher. Southerly winds gusting to 35 to 45 mph will be possible Saturday afternoon and overnight as a storm system nears. This system will bring snow to the mountains with a chance of rain and snow at lower elevations along with colder temperatures Saturday night into Sunday morning. Cool and unsettled weather is expected to continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:02 AM MST | Fire Weather Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln, Washington | 9 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.